Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Baby hit on head. Throwing up, diarrhea, lethargic, fever. Concussion?

My 12 month old was dropped by my five year old 4 days ago and hit his head on the back of a chair. The next day he started throwing up and having diarrhea. He will seem to be fine for a few hours and then just gets lethargic, and cuddly. He has a fever that only goes away with tylenol. It has been as high as 102. Could this be a concussion or something else. Do I need to take him in. He has not kept anything down in almost 4 days.
Asked On : Tue, 16 Apr 2013
Answers:  2 Views:  430
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Dear friend, welcome and thanks for entrusting your query here at Healthcaremagic!
I am Dr. Prasad Akole (Critical Care Expert- and am glad to address to your query here.

Diarrhoea is not common with head injury, but vomiting, lethargy are suggestive of a concussion. Fever is also not very common.
Infants have elastic skulls and do not get bad brain injury with such drops. It is more likely to be an infective diarrhea.

But since vomiting, lethargy may point to a brain injury, it is advisable to get him checked up neurologically by your doctor and be doubly sure. If not concussion, he needs treatment for the GI upset and fever.

Keep an eye on any other neuro symptoms.
I hope to have answered your query satisfactorily. I would be glad to answer any further queries. Take care and please keep me informed of your progress at
Good Luck!
It helps us to improve continuously if you could please write a rating review before you ‘accept’ and ‘close’ the query.
Thank you!!
Answered: Tue, 16 Apr 2013
I find this answer helpful
Pediatrician Dr. Himanshi Kashyap's  Response

Your 12 mths old son is suffering from Gastroenteritis .Fever and diarrhoea are not seen with head injury.
So i would suggest you should keep your child well hydrated and continue giving him tylenol for fever.Also you can give him an antiemetics to stop his vomiting.
If he does not accept orally and is not passing adequate urine then you should get in touch with his doctor.
Take Care
Answered: Tue, 16 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor